- Case StudyHelp.com
- Sample Questions
Book Your Assignments Today!
Securing Higher Grades at Least Amount Of Effort?
Get Assignment Answers from Top-notch Tutors – specialize in your subject areas
Diploma of Nursing HLT51612<<Administer and monitor medications in the work environment
Implement and monitor nursing care for clients with chronic health problems
I: Mrs Joan McNeil is a 64-year-old widower who currently lives with her daughter due to a recent fall and DVT in her left calf. S: She has presented to your hospital with a DKA after having nausea and vomiting for the past 3 days which she was unable to tolerate anything oral and is dehydrated. B: Joan has been a type 2 Diabetic on Metformin for 30 years. Recently her GP started her on insulin a.c and nocte. Joan weighs 115 kg and suffers from Osteoarthritis and finds it difficult to mobilise. She also has hypertension in which she is medicated for. A: After spending the night in ED receiving IV fluids and an insulin infusion, she has been admitted to your ward with uncontrolled Type 2 Diabetes needing re-assessment and management. Joan currently has an intravenous infusion in progress and has a sliding scale, requiring 2/24 BSLs and additional insulin pre meals. R: Refer to the mediation charts.
a) Explain the aetiology and pathophysiology of Type 1 Diabetes and Type 2 Diabetes.
In your answer compare the differences between Type 1 and Type 2 diabetes. Include: characteristics and treatment.
b) Explain what a DKA is and possible reasons from the history why this would have occurred?
Joan has been a Type 2 Diabetic for 30 years. She has now been commenced on Insulin.
a) Is she now considered a Type 1 diabetic? Explain your answer.
b) Why would Joan’s GP have commenced her on Insulin a.c and nocte? Give a detailed explanation.
a) What are the symptoms of Hypoglycaemia?
b) What is the treatment for Hypoglycaemia?
Mrs McNeils Blood Glucose levels for the past 12 hours are as follows:
0600: 13.5mmol/l; 0800: 14.5mmol/l; 1000: 9.9mmol/l; 1200: 15.0mmol/L; 1400: 7.7mmol/l; 1600: 6.8mmol/l; 1800: 3.2mmol/l; 1900: 10.6 mmol/l; 2100: 16mmol/l;
a) Document these on the attached BGE (Blood Glucose Form).
b) At 1200hrs you documented the BSL as 15.0. What would you do?
Identify 5 other conditions related to diabetes that Joan is at risk of? Choose 1 and explain this in detail including pathophysiology, aetiology, signs and symptoms, medications and treatment options.
On arrival to the ward Joan gives you a bag containing her medications. This bag includes: Metformin, Actrapid, Protaphane, Digoxin, Ventolin Puffer, Coloxyl with Senna, Atenolol.
For each of these medications please explain:
The pharmacodynamics (how they work) on Mrs McNeils body.
Why Joan would be taking these medications
Mrs McNeil was commenced on IV fluids due to dehydration
a) What clinical manifestations would Mrs McNeil exhibited on admission for the Doctor to diagnose this.
b) Outline in detail the Enrolled Nurses role in relation to managing Joan’s IVT.
c) Identify and explain in detail at least 4 possible complications of having an IV Infusion.
You have just completed a set of observations. These are as follows:
O2 sats: 86%
Joan is having difficulty responding to your questions in full sentences.
d) What is Joan most likely suffering from?
e) What could have caused this and why?
As part of the admission process you complete a patient medical history check. You identify that the patient has had a recent DVT in her left calf.
a) After identifying this, what medication is used in hospital to prevent this from reoccurring?
b) How does this medication work?
c) Outline how you would administer this medication (please include equipment, process and safety precautions)
d) Please sign the medication chart to indicate you have given the morning medications.
You assist Joan to the toilet, on returning to the chair Joan appears to be short of breath and complains of a squeezing sensation (heaviness) in her chest. Please explain your immediate actions in order of priority and provide a rationale for each. (Minimum of 4 is expected)
Continuing on from above, you have just completed a set of observations. These are as follows:
O2 sats: 80%
Joan is sweating profusely
Based on the observations you decide to leave the patient to make a MET call.
a) What is the criteria for making a MET call?
The Doctor diagnosed acute Myocardial Infarction as the troponin level was 0.9.
a) What is the normal range for a troponin level?
The following day, you are doing a ward round. You notice Mrs McNeil walking to the toilet on her own. You ask if she is ok and she responds “yes”. You continue your round. 20 minutes later you walk past Mrs McNeils room and notice she has not returned from the toilet. As you walk closer you see Mrs McNeil collapsed on the floor in the doorway of the toilet.
b) What is your next response?
c) Joan has No Pulse and is not breathing. You know you need to commence CPR, what does this involve. Give a detailed explanation of the resuscitation process. Ratio, depth of compression, frequency, checking of pulse, timing of interventions, other assistance etc.
d) What medications are used in the management of a cardiac arrest. Explain the pharmacodynamics, dosage parameters and timing for these medications
After a long stay in hospital recovering from her MI, Joan is finally ready for discharge to a rehabilitation facility.
a) Develop a discharge plan and a written handover to the facility. Using the ISBAR handover format ensure you include all information, events and medication pertaining to Joan’s stay hospital
To get answer chat with online assignment adviser